MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 500-03-52D
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a stage 1 revision was performed on the patient's right hip due to infection.Intra-operatively, surgeon reported that the cup 'spun out' and that there was corrosion at the stem/ neck junction of the modular stem.All components were removed and a spacer was placed.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection and malposition involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusions: all stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
PRIMARY TRITANIUM HEMI SOLIDBACK CUP 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13236470
Report Number0002249697-2022-00068
Device Sequence Number19970358
Product Code LPH
UDI-Device Identifier07613327040043
UDI-Public07613327040043
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-03-52D
Device Catalogue Number500-03-52D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale